MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL, INC. SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 402840
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing reference: (b)(4).  during an av node ablation procedure, impedance issues required multiple troubleshooting measures without resolving the issue and the procedure was cancelled with no adverse consequences to the patient.It was noted that the ablation catheter was not delivering energy due to "impedance out of range" error on the ampere.The impedance was around 48-50ohms.We had two grounding pads on the patient located on his left scapula and second one underneath.We changed cables (both were reprocessed), but the issue was not resolved.We changed the location of the grounding pads, one left foot and one on the back but still could not ablate.The catheter was exchanged but the same issue occurred so we used two grounds on the legs to increase impedance up to 68-70 ohms.We were able to deliver energy from ampere but nothing was happening regarding ablating the av node so the physician decided to stop because we weren't sure of the amount of energy delivery nor where it is going.Patient status is good and the procedure will be rescheduled.
 
Additional Manufacturer Narrative
One quadripolar, bi-directional, safire tx ablation catheter was received for evaluation.Microscopic inspection of the tip electrode revealed no anomalies.The catheter deflected when actuating the steering mechanism.The catheter successfully attached to a test box with no anomalies noted.Electrode 1 met specifications for acceptable resistance values with no open or short circuits detected.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported impedance issue remains unknown.

Brand Name
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM TIP UNIVERSAL TEMPERATURE MONIT
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18582499
Report Number2030404-2024-00004
Device Sequence Number8517726
Product Code OAD
UDI-Device Identifier05414734300162
UDI-Public05414734300162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number402840
Device Lot Number9103998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SAFIRE¿ TX BI-DIRECTIONAL ABLATION CATHETER 8 MM
Patient SexMale
Patient Weight78 KG
Patient RaceWhite